• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

BPD & Weight Gain from Meds

M

MelJayneL

New member
Joined
Dec 16, 2018
Messages
1
Hi, so I’m Mel, 19 and recently been diagnosed with Borderline Personality Disorder. I’ve been started on an anti-psychotic called Quetiapine (Seroquel) and I’ve heard it makes you gain a lot of weight. Now I’m not the slimmest and I’m currently in the process of losing weight and DO NOT want to gain anymore weight. I am just wondering does anyone know how to prevent the weight they gain or how they maintain weight loss whilst being on anti-psychotics?
 
Mayflower7

Mayflower7

Well-known member
Moderator
Joined
Jan 4, 2013
Messages
9,895
Location
England
Hi,
Welcome to the forum
I have gained loads of weight, I can't do much exercise as I have physical disabilities.
However many maintain weight or lose from doing regular exercise, weight yourself weekly and keep an eye on it.
Take care
 
T

Tabby 88

Guest
It will make you gain wait i think, but it is not one of the worst for that, there are some that make you gain more. You can keep weight down by eating perfectly and exercising lots but it also might make you tired. The alternative is death? this med might be temporary and save your life, save your stress, make you sleep well and feel better. You might go up a size or two, but in a couple of years you might be strong enough to stop taking it and then you will lose weight, and feel better too. Being chubbier is not a bad thing please don't worry about it. Nobody else cares about your size, just you. See how things go and don't stop them suddenly.
 
P

Pairou

Well-known member
Joined
Dec 3, 2018
Messages
116
Location
United States
When I was very young, my mother gained a lot of weight from depression and medication. It's a phobia for me. But I didn't gain weight from Seroquel... though probably because I was only awake for a couple hours a day so I barely ate.

Start an exercise routine and stick to it. Watch your portion sizes and what you put in your body. Cut out soda and fast food.

You'll be grateful when your hard work starts paying off.
 
T

Tabby 88

Guest
Have snacks that are healthy like fruit and vegetables that can be eaten raw. Snack on them and not bread.

Have fruit juice for adding to water and absolutely no fizzy pop.
 
S

so sad

Well-known member
Joined
Feb 24, 2016
Messages
114
HI,

I haven't gained weight on this but I am careful a lot of the time. Sertraline made me gain weight but since coming off that I've lost some so I did blame it.
Good luck with it
x
 
Top